Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

nardil insomnia blueboy

Posted by 4WD on June 29, 2008, at 15:02:07

In reply to Re: Nardil starting dosage question, posted by blueboy on June 29, 2008, at 9:19:14

Well, thanks, anyway for pulling for me. The insomnia thing is weird. I didn't have the insomnia issue at all at first. Then I had a spell of mild insomnia. (My insomnia always takes the form of waking up too early - like 2 or 3 hours after I have gone to sleep.) But I was sleeping 7 hours a night. 9 hours is normal for me. Then it went away again. Then I had a spell of severe insomnia - going to bed at 11 and waking up at 1:30 or 2 or 3. That was the worst. It was extremely unpleasant. I'd be hungover from the Trazadone I had taken from sleep. Even Ambien didn't help. Once when I woke up at 2, I got up and took two ambien and went back to bed. I slept for two more hours. Another time I tried the same thing and I didn't go back to sleep. Once it worked. Taking it at bedtime didn't help at all.

Then it eased up. Then I got a compression fracture in my lumbar spine (low BP spell from Nardil at 3am when I got out of bed to go to the bathroom and fainted and fell) and went into the hospital when I was on some heavy duty pain meds. No insomnia since then and that has been a month ago almost. Now that I'm home I am sleeping like 10 or 10 and a half hours a night. It's just weird.

I didn't mean to write a complete documentary history of my insomnia but maybe it will help someone who is struggling with Nardil insomnia right now. The message is that it *can* go away. It is different for everyone but on those days when the insomnia is bad and you think you'll go crazy from lack of sleep, remember mine went completely away and I am even sleeping longer than usual.

As for the hypotension I have found that it is very important to eat and drink lots of fluids. I have a tendency to not eat anything during the day. I have to make myself eat breakfast and dinner or lunch and dinner. The night I fainted and broke my spine, I had not eaten anything all day and had drunk a lot of diet Mt. Dew so I was probably dehydrated. My BP is normal now. Actually a bit high. I do still occasionally have spells where I get dizzy from getting up when I have been lying or sitting down. At those times I know it has dropped and I need to sit back down or get back in bed as quickly as possible. It's lowest while I am sleeping I think. So I use a little wheeled thing like a walker when I have to get up in the middle of the night. I think if my BP stays pretty stable I will be able to do away with the walker as soon as my fracture is healed. I just can't risk another fall right now.

And I haven't had overall any weight gain. I actually weigh less than before I started Nardil. I think I gained maybe 2 or 3 pounds in the first three months I was on Nardil (without increasing food intake). But now I have lost 5 pounds from all the stuff I'm dealing with, my Mom died, her funeral was on a Wednesday, on Thursday night/Friday morning I fell and broke my back. So the five pounds I've loss is from all the stress and just not feeling like eating.

Anyway there is hope for people starting Nardil. Even with the side effects I *am* having (elevated liver enzymes, low BP spells), it is a million times worth it. It gave me my life back after four years of suicidal depression and a lifetime of chronic dysthymia.

I am still on pain meds right now so I don't know how I am feeling mentally if I were in my natural state. The pain meds make me feel all happy and energetic when I take them and I think I'm going to have an issue with depression when I cut them off. I just need to remember it will pass and that I was happy and motivated on Nardil by itself (plus my other meds) naturally and that the feeling I had from Nardil will come back after the narcotics are out of my system.

Long post. Sorry

Marsha


> > I'm glad to hear the hypotension may go away after the first few months!
> >
>
> I'm pulling for you, but don't count on it. My side effects didn't ever ameliorate for the two years I took Nardil. Well, maybe a little bit, come to think of it, but not the hypotension or weight gain. Insomnia and sexual side effects improved (from drastic to serious).


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:4WD thread:835838
URL: http://www.dr-bob.org/babble/20080626/msgs/837158.html